Pharmacy/Depression

Advertisement


Question
I have suffered off/on with depression since taking Acutane in my early 30's...I'm 58 now & take citalopram 40mg per day. I don't exactly feel "depressed" but I simply cannot make myself get up & going. NO motivation! Can I add Cymbalta to this & hope to be free of this dead feeling? I need to get back to work & the "real" world!

Answer
Hi Paula,
Do you find it more difficult to get up in fall and winter than in spring and summer? Sometimes the lack of sunshine in fall and winter causes what is called seasonal affective disorder (SAD). A SAD light can help. Cymbalta and citalopram do not mix. The combination can lead to too much serotonin.
Thank you for using Allexperts
Sincerely,
Eric Brandt, B.Sc. Pharm

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Eric Brandt

Expertise

I am a practicing pharmacist.On my drug information website, I have answered hundreds of questions to date. The articles posted on my site include Parkinson`s disease. depression, menopause, diabetes, sleep and aging, congestive heart failure, calcium channel blockers, thyroid hormone replacement therapy, ADHD, multiple sclerosis an more.

Experience

I have experience in retail as well as hospital pharmacy pracice. Currently working in a hospital pharmacy. I am experienced in drug information. Over the last 6 years I have developed a successful web site for drug information.

The addressfor my drug information website is http://www.druginformation.bc.caThere you can read articles on varios areas of health interest. You can also leave me questions which I will personally answer. I also have a free health information newsletter called The Caplet. To subscribe send e-mail to thecaplet-subscribe@topica.com

©2016 About.com. All rights reserved.